MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 NICORE NITINOL GUIDEWIRE

C.R. BARD INC. (COVINGTON) -1018233 NICORE NITINOL GUIDEWIRE
Catalog Number 150NFS35
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent ureteroscopy lithotripsy for kidney stones.The ultra-smooth guidewire 150nfs35 was used for the surgery.It was smooth when it was first inserted and used normally.After a period of placement, the guidewire was inserted again.The guidewire was relatively dry.The clinical guidewire was activated again with saline injection, but the guidewire still felt unlubricated, and the guidewire coating fell off.The surgery was successfully completed with the use of the guidewire, but the guidewire was difficult to insert, and the surgery time was prolonged due to its non-smoothness.The unit has been using 150nfs35 for a long time.According to clinical feedback, the second insertion of the guidewire was occasionally not smooth, which has some impact on clinical surgery and prolonged surgery time.Adherence to the guidewire resulted in successful completion of the procedure, but difficulty in placement and prolongation of the procedure due to the non-smoothness of the guidewire.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: indications: bard guidewires are indicated to provide transurethral and/or percutaneous access into the bladder, ureter or renal pelvis.Contraindications: there are no known contraindications.Warning: inspect all guidewires for damage prior to use.Bending or kinking during or prior to placement could damage the guidewire.Do not attempt to use the guidewire if it has been damaged.Use of a damaged wire may result in damage to the urinary tract.Do not reshape the guidewire by any means.Attempting to reshape the guidewire may cause damage resulting in release of fragments into the urinary tract.Failure to exercise proper caution may result in damage to the urinary tract.Do not manipulate or remove the guidewire through a metal cannula or needle.This may result in destruction/separation of the outer jacket of the wire requiring retrieval.Use extreme caution when using a laser, making sure to avoid contact with the wire.Direct contact could result in damage / breakage to the wire.Attention should be paid to guidewire movement in the urinary tract.Before a guidewire is moved or torqued, tip movement should be examined under direct vision or fluoroscopy.Do not advance or withdraw a guidewire when resistance is encountered as perforation could occur.Sufficient guidewire length must remain exposed to maintain a firm grip on guidewire at all times.Failure to comply with the warnings could result in damage to the guidewire to include, but not limited to: wire breakage, abrasion of the coating, release of guidewire fragments into the urinary system, all of which might require intervention.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: should be used only by physicians thoroughly trained in endourological guidewire techniques.Do not use dry gauze to manipulate the guidewire as this can damage the surface coating and make the wire tacky.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Potential complications: complications that may result from the use of a guidewire in a urological procedure include, but are not limited to: perforation, acute or delayed bleeding, tissue trauma, edema.Direction for use: the physician should select the proper size and length of the guidewire for the procedure being performed.1.The guidewire is packaged in a protective coil.Hydrophilic coated guidewires require activation of their coating.Prior to removing the guidewire from the protective coil, inject sterile saline through the port to activate the lubricious coating.Remove the guidewire from the protective coil and carefully inspect the guidewire for separation, bends, kinks or a damaged tip.2.Introduce the guidewire, flexible end first, into the working channel of the endoscopes or percutaneously into the urinary tract.3.Advance the guidewire slowly into the desired position.Continuously confirm guidewire position either visually or under fluoroscopy.4.Carefully withdraw the guidewire taking care not to kink.Correction: d udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
NICORE NITINOL GUIDEWIRE
Common Device Name
NITINOL GUIDEWIRE
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21927117
Report Number1018233-2025-03100
Device Sequence Number8907274
Product Code EZB
UDI-Device Identifier00801741051487
UDI-Public(01)00801741051487(11)240214(17)280811(10)NGHZ3031
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150NFS35
Device Lot NumberNGHZ3031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown